Ask a doctor

Botox in crows feet, mid under eye. Right eye bruised at temple, eye baggy and swollen?

Had Botox 5 days ago at crows feet & under eyes. Bruised on the right eye near the temple, didn't notice swelling until day 3. Day 5 swollen & with a bag under my eye. The left eye looks OK, save for a little small sag near my cheekbone & no swelling. Is this swelling from the bruise since it's on one side or do I have months of bags and swelling ahead of me? It was about 14 ccs total. What can I do? I'm very sad that I did this. Thanks for any suggestions.

Doctor Answers (6)

Bruising is Never Permanent!

+2
Hi San Diego, Swelling and bruising can last up to 2 weeks but is never permanent. I'd have to see you in person to say for sure, but several months of "bags and swelling" would be highly unusual. Also, a little unclear on the 14ccs total - that sounds like a lot of volume - maybe 14 units of Botox? Lymphatic massage can often help expedite the resolution of puffiness and swelling. Oral supplements of arnica and bromelain and help with bruising too.


New York Dermatologist
5.0 out of 5 stars 7 reviews

Eyelid swelling after Botox injection

+2

Thank you for your question.  Bruising and swelling after Botox injection, especially in the delicate outside eyelid area can certainly occur and should resolve in a week to 10 days.

It is important, and I recommend that you contact a physician who did your Botox injection and request an examination.

Brooke R. Seckel, MD, FACS
Boston Plastic Surgeon
5.0 out of 5 stars 34 reviews

Botox and Bruising

+1
It is challenging to comment without a post injection picture, but it is likely that the bag is related to the swelling and bruising from the injection with gravity causing the excess fluid to settle linferiorly in the lower eyelid region. Resolution of the lower eyelid swelling is patient dependent and can be quite variable. For your next treatment, make sure you discontinue all blood thininnig medications, including over the counter products, at least 7-10 days before the procedure and possibly use Arnica and Bromelain before and after the procedure to help decrease the risk of bruising and swelling. We also recommend the use of Ocumend arnica patches to our patients for use after injections to decrease the risks of bruising and swelling.

William P. Mack, MD, PA
Tampa Oculoplastic Surgeon
5.0 out of 5 stars 4 reviews

You might also like...

Botox and post injection bruising

+1

It is not unusual to occasionally note some bruising or swelling after a Botox injection.  These problems should resolve in a few days.  Topical cold packs and gentle massage should help speed your recovery.   If you note some sagging, let your doctor know.  They may consider placing the injection in a slightly different area or changing the dosage of Botox next time.  Best wishes.

Vincent D. Lepore, MD
San Jose Plastic Surgeon
5.0 out of 5 stars 17 reviews

Saggy Under Eye after Botox

+1

Hi Saundra. It sounds like the Botox may have been injected too low on the crows feet or under your eye. When Botox is injected under the eye (or too low on the sides of the eyes), it can cause a relaxation of the muscle under the eye, which can cause the area to look saggy - like you are describing. If this is what happened, there may not be much you can do about it until the product wears off (anywhere from a few weeks to a few months). Hopefully, your injector did not too much under the eye, as this is not a location that does well with Botox. The problem you are seeing is often the result but if small amounts were used, it should resolve quickly.  

Photos before and after would help identify the issues.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Eyes baggy and swollen after Botox

+1

I would suggest that if anything is different than you were expecting, you schedule an appointment with your injector to be seen for a follow-up. You didn't have 14cc's, I promise you that! That is like 14 full syringes of filler, which you didn't have. You should have minimal swelling and bruising from Botox, so like I said, if you see something you weren't expecting, I would recommend you follow up with your injector. 

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.